Search the Community
Showing results for tags 'ivs'.
..Rareactualreallifeentry.. It has been wild lately. Medical TMI warning, I’m sorry in advance. But first, a of couple creations. Just a shirt and chess-cake cheesecake for my brother. Stoked that he finally was able to visit. The cake was really rough-looking.I made charcoal-dyed lemon butter-mint dough to cover it because I didn’t have fondant. Kind of floppy and hard to work with, and was totally last-minute. Finally got to apply some newly-learned sewing techniques in the shirt. Basting tape is a marvelous thing. And stay-stitching. It’s also a lot easier to use a serger inside the french seams. The vertical buttonholes are a lot less scary to put in than traditional thread ones. (The shirt is on a female mannequin that I padded with towels. Probably looks weird, but no male mannequin at the moment.) So glad to finally have a sewing technique resource website! I’m still in the process of designing a full-face Bionicle mask, but I’m failing at a lot of stuff lately so it might be a while before it’s done. And now it’s holiday-gift-making rush season. So many half-finished sewing and art projects, so many things I need to take pictures of... It’s been a strange year of medical mysteries. TMI begins here, sorry in advance. Five total ER visits now. You know you’ve been too often when you see the same ER doctor again. Went two weeks ago for myoclonic hyponatremia seizures, chest pain and near syncope... the seizure, at least, caused by unexplained extreme thirst/over-hydration. That visit was pretty drama-free, just labs, x rays and EKGs.They actually didn’t catch that hyponatremia was the cause and suggested it was dehydration (...checking your own labs later is useful). Last night brought anaphylaxis/allergic reaction. Hives, throat constriction and breathing difficulty. It’s been awhile since anaphylaxis gave me a visit (I outgrew my food allergies three years ago...). My mom gave me expired Benadryl, then harpooned me with an Epipen that expired 4 years ago (It’s odd how you don’t feel the needle). None of that helped, and the home pulse-oximeter showed hypoxemia.This was the first time the Epipen hadn’t worked...So, woo, another ER visit. EKG again, an IV of steroids, an epinephrine shot....and the infamous, bright pink Benadryl IV…. Instant burning throat, coughing, a sensation of all mouth moisture sucked out, a feeling that a black hole has sucked all the strength out of your body, convulsing, losing the ability to move and speak, and being unable to feel your arms. Also, fiery hallucinations and losing consciousness(?) while hearing everything. Nurse: “You just had the worst possible reaction to that.” ...Benadryl is quite nefarious. Strangely, almost dying a few years ago didn’t feel nearly that weird. eek. wow. Glad that’s over...but the etiology of it all remains unknown. Has peanut allergy re-emerged? Or Alpha-Gal allergy? Or a random new one? I guess it’s back to sanitizing a spot in the kitchen and starting the “I can eat these five foods until I get an appointment” diet. Thankfully, this isn’t as disturbing the fourth time around. Pretty chill, really. Not boring, at least. Also, it’s cool that the IVs have bendy plastic needles, I forgot that was a thing. I’m acquiring a nice collection of electrodes and hospital bands now, haha. Sorry if anyone actually read all of this, I never imagined I’d actually post anything non-art related on here. I’ll probably deeply regret/be very mortified about posting this later, but I suppose it’s a nice way to process it all. I’ll blame it on the Prednisone blur. Thanks for making blogs free, BZP. (Also, sorry if posting about this stuff isn’t allowed, not sure if it’s okay.) Edit: apologies for typing errors. Also, ultrasounds make the spookiest, most fascinating, haunted-house-style swooshing noises...And also, time to add filler memes, because memes improve all situations. Mildly tempted to post an IV pic, but that’s likely too gory.